Share Facebook
Crohn's Disease Forum » Diet, Fitness, and Supplements » Do not feel hungry at all


03-16-2017, 05:01 PM   #1
Cody_biggs
 
Join Date: Mar 2017
Location: South Carolina
Do not feel hungry at all

Hey everyone! My name is Cody, I'm 23, and about 5 months ago I was diagnosed with Crohn's. well the doctor calls it Crohn's/colitis, so I don't think he's sure which one it is. So at first I did not think much of this disease, but it has hit me hard recently....I love to work out, and lift weights but with this fatigue and the pain I had at the time..I have not been in several weeks. I was 205 pounds when this first started, and now I'm down to 179....what I notice recently is that I'm never really hungry, and if I do try to eat I can never finish. I'm pretty much forcing myself to eat, and it makes me feel sick. Right now I'm doing the humira injections, and a stronger pain reliever. Had anyone had this problem before?
03-16-2017, 06:10 PM   #2
Jbrbr
 
Join Date: Mar 2017
Location: United Kingdom
Hi Cody. I think that loss of appetite is a fairly common symptom of IBD, and I certainly go through periods of having little appetite. I know lots of people find it helpful to take nutritional supplement drinks when they're finding it difficult to get enough energy and nutrients from solid food. Unfortunately, it's when you're unwell that adequate nutrition becomes even more important. Is your doctor aware of the loss of weight? You might consider asking them about nutritional supplements, and see what they suggest.

Hopefully, your appetite will improve as you get symptoms under control with the Humira. I tend to find that loss of appetite is most strongly associated with feeling pain and/or nausea, and improves as these symptoms lessen.

I hope that helps a bit.
03-16-2017, 06:15 PM   #3
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Hello Cody
Welcome to the forum
There are different forms of colitis ...Crohns is one of the hardest to treat .
The Humira should be helping you feel better but it takes time to establish and lots of GI visits.
Your loss of appetite goes with the diagnosis as does the weight loss although I would hope your docs are watching the weight loss.
Have you been given information regarding meal supplements like Ensure...there are a number of these available. and you will find one that suits through trial and error.
Sometimes it's easier to drink one of these if unable to finish a meal.
Feel better soon
03-16-2017, 06:18 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I agree with what has been said.
03-16-2017, 06:44 PM   #5
Cody_biggs
 
Join Date: Mar 2017
Location: South Carolina
Hi Cody. I think that loss of appetite is a fairly common symptom of IBD, and I certainly go through periods of having little appetite. I know lots of people find it helpful to take nutritional supplement drinks when they're finding it difficult to get enough energy and nutrients from solid food. Unfortunately, it's when you're unwell that adequate nutrition becomes even more important. Is your doctor aware of the loss of weight? You might consider asking them about nutritional supplements, and see what they suggest.

Hopefully, your appetite will improve as you get symptoms under control with the Humira. I tend to find that loss of appetite is most strongly associated with feeling pain and/or nausea, and improves as these symptoms lessen.

I hope that helps a bit.
Hi Cody. I think that loss of appetite is a fairly common symptom of IBD, and I certainly go through periods of having little appetite. I know lots of people find it helpful to take nutritional supplement drinks when they're finding it difficult to get enough energy and nutrients from solid food. Unfortunately, it's when you're unwell that adequate nutrition becomes even more important. Is your doctor aware of the loss of weight? You might consider asking them about nutritional supplements, and see what they suggest.

Hopefully, your appetite will improve as you get symptoms under control with the Humira. I tend to find that loss of appetite is most strongly associated with feeling pain and/or nausea, and improves as these symptoms lessen.

I hope that helps a bit.
Well I was on a steroid, and I let him know that I was still losing weight. Which he said was unlikely because of the steroid I was on. The biggest thing he is focused on right now is my lower abdominal pain, I had a CT scan today to look for fluid build up down there. As far as supplements go, he told me to stay away from them. I was doing a mass gainer that was 2000 calories a shake which he told me to stop. Then I was doing like a protein drink maybe 2 times a day, but for some reason he didn't want me on any thing at the time
03-16-2017, 07:36 PM   #6
Jbrbr
 
Join Date: Mar 2017
Location: United Kingdom
Hi again. Apologies, but I don't feel I am able to offer much more in the way of advice, unfortunately. I'm not really familiar with things like mass gainer. I imagine that there must be unique challenges dealing with IBD and pursuing weightlifting.

The nutritional supplements I was referring to are probably not the same thing: they are generally prescribed by a doctor for people who are finding it difficult to eat or are malnourished. The usual product in the UK is called Ensure, though there are different brands in the US.

I can only advise that you speak to your doctor about your concerns, and ask for advice on dealing with loss of appetite. It can also help to ask your doctor to explain why a certain treatment is being pursued. They will be able to explain why they have advised you to refrain from using mass gainer.
03-16-2017, 08:50 PM   #7
Justanothercp
Senior Member
 
Justanothercp's Avatar
 
Join Date: Aug 2013
Location: Sacramento

My Support Groups:
I lose my appetite sometimes, I think mostly when I'm not feeling well and subconsciously I think I know it will cause pain...
03-19-2017, 02:26 PM   #8
KatieRose00
 
Join Date: Mar 2017
I also experienced loss of appetite and lost some weight. I didn't feel like eating because of the pain I would have. Recently I had emergency surgery to fix a perforation of the bowel so I'm feeling a lot better now. I can definitely feel for you!!
03-19-2017, 07:53 PM   #9
trla
 
Join Date: Aug 2016
I have this issue and my GI prescribed me Periactin, which is a type of anti-histamine (like bendryl) but is used as a stomach accommodator to help you eat more. It's worked great for me!
Reply

Crohn's Disease Forum » Diet, Fitness, and Supplements » Do not feel hungry at all
Thread Tools


All times are GMT -5. The time now is 01:37 PM.
Copyright 2006-2017 Crohnsforum.com